MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE; TALAR TRIAL SCREW

EXACTECH, INC. VANTAGE; TALAR TRIAL SCREW
Catalog Number 351-90-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during an ankle procedure on a (b)(6) y/o female patient, a screw broke when trying to pull it out with the screwdriver.When the surgeon tried to pull out the screw (351-90-04), which was fixing the right talar trial (351-04-01) in place, with the screw driver (351-93-01 + 351-93-02), the screw broke.The force applied was not higher than usual.The surgeon removed the lower part of the screw, which was in the bone of the patient, was removed with a small pair of pliers during which there was a 5-15 minute delay of the procedure.There was no negative effect to the patient.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken talar trial screw reported may have been the result of applying a bending moment while removing the screw from the talus, allowing it to fracture.However, this cannot be confirmed as the device was not returned for evaluation.
 
Additional Manufacturer Narrative
Section h11: *the following sections have corrected information: (h3) the broken talar trial screw reported was likely the result of applying a bending moment to the screw while removing the screw from the talus, which led to ultimate fracture.(h6) type of investigation: 10 (testing of actual/suspected device), 4109 (historical data analysis).Investigation findings: 3252 (fracture problem).Investigation conclusion: 61 (unintended use error caused or contributed to event).

Brand Name
VANTAGE
Common Device Name
TALAR TRIAL SCREW
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson kate jacobson
3523771140
MDR Report Key11938460
Report Number1038671-2021-00278
Device Sequence Number4066214
Product Code HSN
UDI-Device Identifier10885862301505
UDI-Public10885862301505
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351-90-04
Device Lot Number45124001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer02/10/2022
02/10/2022
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date03/01/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale